Document Detail


Seizure resulting from a venlafaxine overdose.
MedLine Citation:
PMID:  9034419     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
OBJECTIVE: To report a case of venlafaxine overdose. CASE SUMMARY: A 40-year-old woman with major depression took an overdose of venlafaxine in an apparent suicide attempt. After the ingestion of 26 venlafaxine 50-mg tablets, the patient experienced a witnessed generalized seizure. She was admitted to the medical intensive care unit, venlafaxine was discontinued, and no further sequelae were seen. DISCUSSION: To our knowledge, this is the first reported case of venlafaxine overdose that resulted in a generalized seizure. Based on nonoverdose pharmacokinetics and pharmacodynamics of venlafaxine and the potential risks of available interventions, no emergent therapy was instituted. CONCLUSIONS: The venlafaxine overdose in our patient resulted in a single episode of generalized seizure but elicited no further sequelae.
Authors:
C M White; R A Gailey; G M Levin; T Smith
Related Documents :
1052259 - Psychiatry on the prevention of crime.
23082259 - Placenta percreta at 17 weeks with consecutive hysterectomy: a case report and review o...
15805669 - Rosai-dorfman disease mimicking a sphenoid wing meningioma.
20920939 - Occult middle fossa encephaloceles in patients with temporal lobe epilepsy.
7971589 - Surgical pathology of epilepsy: a review.
2468499 - Electroencephalographic changes during interferon therapy in a case of subacute scleros...
1524489 - Compartment syndrome after elective revascularization for chronic ischemia. a case repo...
25061399 - Review of the genus chrysotimus loew from tibet (diptera, dolichopodidae).
10069709 - Clinical spectrum of infantile free sialic acid storage disease.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  31     ISSN:  1060-0280     ISO Abbreviation:  Ann Pharmacother     Publication Date:  1997 Feb 
Date Detail:
Created Date:  1997-05-13     Completed Date:  1997-05-13     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  178-80     Citation Subset:  IM    
Affiliation:
Drug Information Center, Hartford Hospital, CT 06102, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Antidepressive Agents / poisoning*
Cyclohexanols / poisoning*
Drug Interactions
Female
Humans
Monoamine Oxidase Inhibitors / adverse effects
Overdose
Phenelzine / adverse effects
Seizures / chemically induced*
Suicide, Attempted
Chemical
Reg. No./Substance:
0/Antidepressive Agents; 0/Cyclohexanols; 0/Monoamine Oxidase Inhibitors; 51-71-8/Phenelzine; 93413-69-5/venlafaxine
Comments/Corrections
Comment In:
Ann Pharmacother. 1997 Jun;31(6):790-1   [PMID:  9184731 ]
Ann Pharmacother. 1998 Jan;32(1):135-6   [PMID:  9475842 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Possible serotonin syndrome associated with tramadol and sertraline coadministration.
Next Document:  Hypoprothrombinemia associated with cefmetazole.